Digitalis Toxicity Linked to Digitek
Last Updated on June 26, 2017
Attorneys working with ClassAction.org are no longer investigating this matter. The information here is for reference only. A list of open investigations and lawsuits can be viewed here.
At A Glance
- This Alert Affects
- Patients injured from the tainted Digitek in 2007 or 2008 before the recall. Patients may have either taken the .125 mg or .25 oral dosages.
- Digitek has been linked to heart attack, slow heartbeat, cardiac instability, sudden cardiac death and renal infarction.
- Actavis Totowa LLC
- Additional Details
- Digitek is prescribed for congestive heart failure and cardiac arrest caused by ventricular tachycardia. It increases the amount of calcium in the heart's cells to create a stronger heartbeat.
- Digitek was recalled on Apri 25, 2008.
Manufactured by Actavis Towtowa, Digitek is prescribed for congestive heart failure and cardiac arrest caused by ventricular tachycardia. Digitek creates a stronger heartbeat by increasing the amount of calcium in the heart’s cells. However, in April 2008, the drug was recalled due to a manufacturing defect.
The FDA announced that the defective Digitek could expose a patient to double the amount of the active ingredient which could lead to life-threatening reactions. Taking a double-strength Digitek tablet could lead to digitalis toxicity in patients with kidney problems. Digitalis toxicity can lead to low blood pressure, irregular pulse, bradycardia, appetite loss, vomiting, diarrhea and heart palpitations. Patients suffering from digitalis toxicity may also experience vision changes, trouble breathing, and decreased consciousness. In severe cases, it can lead to death.
Before commenting, please review our comment policy.